Skip to main content
Mosuk
Chow
Research Professor of Statistics
Mosuk Chow

Biography

Mosuk Chow is a Research Professor of Statistics at Penn State.

Chow received her Ph.D. in Statistics from Cornell University in 1983. She received her M.S. in Statistics from Cornell University in 1981 and a B.S. in Mathematics from Chinese University of Hong Kong in 1978.

Her areas of research interest include biostatistics, statistical decision theory and sampling methods. She has publications in the field of statistical decision theory, Bayesian methods, Estimation, Sampling and also collaborates extensively with clinical researchers. Chow's work in decision theory involves finding necessary conditions for optimal procedures for estimation problems arising from biology, genetics and fishery.

She has been the program director for the Master of Applied Statistics, both at University Park campus and online, at Penn State University for over ten years. The program has trained many students for data analytic roles in industry. She has served as the Co-leader of Clinical and Translational Science Institute Biostatistics, Epidemiology and Research Design Core since 2010. She joined Penn State as an assistant professor and research associate of Statistics in 1996.

 

Publications

  • Chow, M.; " A Complete Class Theorem for Noncentrality Parameter," Annals of Statistics, 15, 800-804, (1987).
     
  • Bai, Z.D.; C.R. Rao; Chow, M.; " An Algorithm for Efficient Estimation of Superimposed Exponential Signals," Proc. Tencon '89, 342-347, (1989).
     
  • Chow, M; " Admissibility of the MLE for simultaneous Estimation in the Negative Binomial Problems," Journal of Multivariate Analysis, 33, 212-219, (1990).
     
  • Yu, Q; Chow, M; " Minimaxity of the Empirical Distribution Function in the Negative Binomial Problems," Annals of Statistics, 19, 935-951, (1991).
     
  • Bai, Z. D.; Chow, M; " Inadmissibility of the MLE in the Sequential Estimation of the Size of a Population," Biometrika, 78, 817-823, (1991).
     
  • Brown, L. D.; Chow, M; Fong, D.; " On the Admissibility of the Maximum Likelihood Estimator of the Binomial Variance," The Canadian Journal of Statistics, 20, 353-358, (1992).
     
  • Z.D. Bai; Mosuk Chow; " A note on sequential estimation of the size of a population under a general loss function," Statistics and Probability Letters, 159-164, (2000).
     
  • Chow, M; Thompson, S “Estimation with Link-Tracing Sampling Designs – A Bayesian Approach” Survey Methodology, Vol. 29, No. 2, 197-205 (2003).
     
  • Li, R; Chow, M. “Evaluation of Reproducibility When the Data are Curves” Journal of Multivariate Analysis, 93, 81-101 (2005).
     
  • Chow, M., Li, Bing and Xue, Jackie “On Regression for Samples with Alternating Predictors and its Application to Psychrometric Charts” Statistica Sinica 25:1045-1064 (2015) .

 

Teaching

STAT 506 - Sampling Theory and Methods

STAT 509 - Design and Analysis of Clinical Trials